Overdose of sleeping pills, lethal dose for humans

Causes and symptoms of an overdose of sleeping pills

Hypnotics – this group of psychoactive drugs that speed up the onset of sleep, make it long, reduce the sensitivity of the organism to external stimuli. Hypnotics appoint a doctor for the treatment of insomnia.

Group of medications to improve sleep

Sleeping pills depress the nervous system, they are often used for mental and physical disorders.

Classification:

  1. Sedative – herbal or chemical substances that calm the nervous system, reduce emotional tension. The onset of sleep occurs naturally. The drugs are less toxic and do not lead to serious side effects.
  2. Barbiturates – drugs that suppress the Central nervous system, up to the point of anesthesia. With prolonged use addictive. Barbiturates cause sleep, and remove anxiety. Frequent use leads to chronic intoxication.
  3. Benzodiazepine – they are mainly used in epilepsy, as they have anticonvulsant effect. But they also reduce the stimulation of the nervous system and are a good sedative. Prolonged use leads to physical addiction depression.

Separately should be said about the tranquilizers. It is psychotropic drugs, which reduce emotional tension, have a sleeping pill, easy antifobicheskoe effect that reduces the anxiety. However, acute mental disorders, such as hallucinations, delusions, and tranquilizers almost never cropped.

Hypnotic or soporific effect is in a light sleep onset, increase its duration and depth.

Side effects of tranquilizers – amnesia. While the use of alcohol, oppressed breathing, there may be loss of consciousness.

Causes of overdose hypnotics

Hypnotics appoint a doctor drugs should be dispensed at the pharmacy by prescription only.

The main reason is the hypnotic poisoning – failure to comply with the recommended dosage. But since the drug causes a rapid and highly addictive, patients self-increase the dose. At the beginning of treatment one tablet is enough in order to fall asleep. But over time the process of falling asleep becomes long and heavy, man deliberately increases the permissible dose.

With the constant increase of doses the patient may develop withdrawal syndrome, popularly called «breaking» – it is a set of symptoms that develop if there is insufficient or cancellation of psychotropic substances. It’s part of a dependence syndrome that develops when you abuse drugs. The joint use of drugs, especially drugs group alcohol syndrome increases and creates a risk of conditions that are life-threatening.

Overdose symptoms pills

Overdose of ambien causes these side effects from the systems and organs:

  1. Nervous system – dizziness, headaches, constant drowsiness, loss of coordination, immunity to information short-term memory loss, uncontrolled movement, convulsions.
  2. Mind – irritability, worsening depression, fears, phobias, nightmares, severe mental disorder, suicidal ideation.
  3. Gastrointestinal – diarrhoea or constipation, flatulence, heartburn, aching pain in the epigastric region (in cases of severe poisoning, the pain can be acute), drying of the oral mucosa.
  4. Cardiovascular system – rapid or slow heartbeat.
  5. From the eye – ccomodation – loss of ability to clearly and vividly see the surrounding objects at different distances from the pupil.
  6. Skin – allergic reactions, such as rash, itching.
READ  How to withdraw cholesterol from the body folk remedies

The risk of overdose is that on the background light signs of poisoning can rapidly develop the serious condition, incompatible with life, and the person can die.

Stages and symptoms of a severe overdose sleeping pills:

1st stage. Against the background of drowsiness and fatigue slowed heart rate, reduced heart rate. Increases General muscle weakness. Can occur hypersalivation – increased secretion of the salivary glands. If timely medical condition does not inspire fear and threats to patient’s life.

Stage 2. The state of moderate severity that is characterized by a reduced sensitivity of nerve endings. Man reacts weakly to stimuli, including pain. Pronounced psychogenic factor is profuse salivation, a poor response of pupils to light. Due to the relaxation of muscles, there is a risk of tongue falling and, consequently, asphyxia. For the second stage is characterized by loss of consciousness. This condition is dangerous, in the absence of medical care causes a patient’s death.

Stage-3. The person is in a coma. Is the oppression of all the vital functions of the body:

  • breathing shallow and unstable;
  • blood pressure low;
  • the reaction of pupils to light is absent;
  • stop the kidneys;
  • the absence of reflexes;
  • changes in the structure of the brain.

4th stage. Terminal condition, agony, stop breathing and heartbeat, death.

Poisoning of the individual drugs

  • Melaxen

This pill is manufactured in the USA. The main indication for use – violation of the stability of sleep, especially in people who by the nature of their activities often forced to change time zones. When overdose of this drug has different side effects.

  1. Psychiatric disorders: irritability, anxiety, mood swings, aggression, disorientation, early awakening, depression.
  2. From the nervous system, attention span, psychomotor performance, memory impairment, impaired sleep quality, dreamy state, lethargy (a painful condition characterized by lethargy, sluggishness, fatigue).
  • Donormyl
READ  How many days persistent fever in rotavirus infections

Pills, the manufacturer of France. Indications – periodic insomnia, is available without a prescription.

The drug acts differently for different people. Some have even minimum doses to induce a state of sleep, others sleep did not come at all. A strong overdose causing convulsions, epileptic seizures, leading to coma. A lethal dose of sleeping pills for humans has not been established.

  • Sanval

Pills, the manufacturer of Slovenia. This is a drug of the third generation, its side effects are minimized. Pills quickly cause sleep, make it productive and deep. The advantage of the drug – the absence of daytime sleepiness. Produce not recommended to take the drug for more than a month, since it is addictive.

In case of overdose occur gastrointestinal disorders, allergic skin reactions, transient disorders of the Central nervous system. The medicine in large doses, do not pose a risk, completely eliminated from the body within 12 hours after ingestion.

An overdose of pills as a method of suicide

According to statistics, women are more likely to attempt suicide, but the percentage of completed suicides is much higher in men. Who officials believe that the availability and free sale of sleeping pills, even drugs groups, increases the number of suicides among the population.

Deliberate overdose is considered by CSU as a method of suicide. The reliability of the method and the result depends on the drug, its quantity.

The hypnotics poisoning with fatal outcome is more likely with a joint application, the reinforcing effect of substances, for example when mixing alcohol, drugs.

If death has not occurred against the background of accepted chemicals, the person developing serious consequences:

  • irreversible damage to internal organs;
  • lose of brain cells, resulting in the development of many neurological disorders – blurred vision, paralysis, dysfunction of internal organs of innervation;
  • a lifelong mental disorder.

First aid and treatment

You need to call intensive care team. Before arrival of doctors it is possible to make following measures in order to relieve the body of poisons as chemical compounds with every minute aggravate the victim’s condition.

If you receive a large number of sleeping pills was no more than 40 min, you need to gastric lavage or induce vomiting if the victim is conscious. Give the person drink 3-4 glasses of water, then two fingers to press on the tongue to have a gag reflex. The procedure can be repeated 2-3 times. If during the procedure it difficult for people to sit, it can be placed on its side so he doesn’t choke on her own vomit.

READ  Poisonous berries, fruits and plants found in the forests of Russia

After gastric lavage can be given any sorbent, which is available in the home medicine Cabinet – activated charcoal, smectite, enterosgel, Polisorb.

Substances that are already in the blood, circulate throughout the body. To speed up their conclusion, but also prevent kidney failure, a person need to constantly give to drink water or other beverages. Fluid in body has to do in large quantity.

If the person is unconscious, does not respond to your questions, does not respond to pain stimulus, is unconscious or asleep, it is strictly forbidden to induce vomiting. This will only aggravate the condition of the victim, causing aspiration syndrome – getting fluid from the stomach into the bronchi and lungs.

When signs of respiratory failure and cardiac activity it is necessary to begin resuscitation: artificial respiration and indirect heart massage. Intensive therapy should be performed without breaks and stops, until the arrival of the ambulance.

Methods of treatment in the hospital depends on the condition of the victim, severity of poisoning, toxic substances. If the person is unconscious, it is placed in the intensive care unit. Is connected to the ventilator and the monitoring equipment for the cardiac activity. If you suspect that you stop the kidney dialysis.

All patients with poisoning conduct detoxication therapy – intravenous infusion of rehydration solutions – infusion therapy.

After improvement and stabilization of the condition of the patient is prescribed a symptomatic treatment, aimed at addressing complications that have arisen when poisoning drugs.